Alert archive / South Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 60, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 29, 2002, 3:31 PM EDT for Aiken County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2002, 3:31 PM EDT (19:31 UTC)
- Expired
- Jun 29, 2002, 4:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Aiken County, SC
The radar
The Columbia radar (KCAE), 66 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 291931
SVRCAE
SCC003-292015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
329 PM EDT SAT JUN 29 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 415 PM EDT.
* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM OVER AIKEN COUNTY. THE
STORM HAS LITTLE MOVEMENT.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AIKEN...WAGENER
ARDREYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:21 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 29, 1:21 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 121 PM EDT SAT JUN 29 2002 A FEW SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS MIDLANDS THIS AFTERNOON. AIRMASS MODERATELY UNSTABLE WITH SURFACE BASED LI AROUND -5. SHOWERS NORTH OF CAE STRUGGLING WITH MOISTURE SHALLOW AND LOW LEVEL CONVERGENCE WEAK...AND WEAK 500MB NVA. WATCHING WEAK MID LEVEL SHORT WAVE DROPPING SOUTH THRU CENTRAL NORTH CAROLINA TOWARD SOUTH CAROLINA BORDER. FEATURE MAY HELP CONVECTION DEVELOP. SHORT WAVES MOVING SOUTHEAST ACROSS AL/GA SHOULD STAY SOUTH OF CENTRAL SAVANNAH RIVER AREA. UPPER TROUGH ALONG EAST COAST EXTENDING INTO SOUTH CAROLINA SHIFTING TO THE EAST AND SOUTH THRU THE PERIOD. PLAN ON ISOLATED EVENING THUNDERSTORMS THEN PARTLY CLOUDY TONIGHT. MODELS SUGGEST DEEP MOISTURE WILL CONTINUE TO MOVE SOUTH INTO GA/FL THIS PERIOD. WEAK SURFACE TROUGH REMAINS IN THE AREA HOWEVER. ON SUNDAY SHOULD BE GOOD 500MB NVA AND BUILDING 700MB RIDGE OVER AREA. BUFKIT SOUNDING INDICATES MID LEVEL CAP. K-INDEX IN THE MID 20 NORTH AND AROUND 30 IN THE CSRA. LOW LEVEL CONVERGENCE WEAK. WILL FORECAST SLIGHT CHANCE AFTERNOON THUNDERSTORM CSRA AND LEAVE OUT REST OF CWA WITH LACK OF TRIGGER. META T1 TEMP LOOKS WARM WILL GO WARMER THAN LOCAL CONSENSUS SUN HIGH. LITTLE CHANGE MON...WITH LACK OF TRIGGER WILL CONTINUE DRY/HOT FORECAST. EXTENDED...MODELS IN GOOD AGREEMENT. UPPER RIDGE BUILDING EAST FROM THE MIDWEST...UPPER LOW ACROSS FL/AND OFFSHORE THROUGH MIDWEEK. ANOTHER TROUGH MOVING ACROSS NORTHEASTERN STATES LATE WEEK...THU...LESS AMPLITUDE THAN LAST ONE...COLD FRONT MOVING ACROSS MID ATLANTIC STATES WITH WEAK TROUGH IN THE CAROLINAS. MOISTURE LOOK SHALLOW WILL LEAVE POPS OUT. DRYING FRI AND SAT. PARTLY TO MOSTLY SUNNY THRU PERIOD...TEMPS ABOVE CLIMO. FCSTID = 19 CAE 71 94 71 94 / 10 10 10 10 AGS 70 92 70 93 / 10 20 10 10 SSC 71 93 71 93 / 10 10 10 10 OGB 70 92 70 94 / 10 20 10 10 .CAE... GA...NONE. SC...NONE. AWP
In the hours before
Local storm report, Jun 29, 2:51 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
251 PM EDT SAT JUN 29 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
200 PM IN ORANGEBURG SC WIND DAMAGE
06/29/02 ORANGEBURG NUMEROUS TREES DOWN
REPORTED BY SHERIFF
TAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:48 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.